Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 43, NWS Key West, FL

December 9, 2014

NWS Key West, FL issued this small craft advisory at Dec 9, 2014, 4:24 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2014, 4:24 PM EST (21:24 UTC)
Expired
Dec 10, 2014, 4:16 PM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WHUS72 KKEY 092124
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 PM EST TUE DEC 9 2014

GMZ031>035-042>044-052>055-072>075-100330-
/O.NEW.KKEY.SC.Y.0043.141209T2124Z-141210T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 PM EST TUE DEC 9 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL COASTAL WATERS OF THE FLORIDA KEYS...INCLUDING
FLORIDA BAY...BAYSIDE AND GULF SIDE...HAWK CHANNEL...THE DEEPER GULF
WATERS...AND THE FLORIDA STRAITS.

* WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS
  TO 25 KNOTS WILL PREVAIL TONIGHT ACROSS THE AFFECTED COASTAL WATERS
  OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS 7 FEET WILL
  CONTINUE ACROSS THE FLORIDA STRAITS SOUTH OF THE UPPER KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
5 follow-up statements
330 
WHUS72 KKEY 100321
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 PM EST TUE DEC 9 2014

GMZ031>035-042>044-052>055-072>075-101000-
/O.CON.KKEY.SC.Y.0043.000000T0000Z-141210T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1021 PM EST TUE DEC 9 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS
  TO 25 KNOTS WILL PREVAIL OVERNIGHT ACROSS THE AFFECTED COASTAL
  WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS 8 FEET
  WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTHEAST OF THE UPPER
  KEYS. A PERIOD OF SEAS AS HIGH AS 8 FEET ARE POSSIBLE ACROSS THE
  GULF WATERS WEST OF CHOKOLOSKEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
505 
WHUS72 KKEY 100858
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 AM EST WED DEC 10 2014

GMZ031>035-042>044-052>055-072>075-101600-
/O.EXT.KKEY.SC.Y.0043.000000T0000Z-141210T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
358 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...
MORNING...

* WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL 
  GUSTS TO 25 KNOTS WILL PREVAIL OVERNIGHT ACROSS THE AFFECTED 
  COASTAL WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS 
  HIGH AS 7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS 
  SOUTHEAST OF THE UPPER KEYS. A PERIOD OF SEAS AS HIGH AS 7 
  FEET ARE POSSIBLE ACROSS THE GULF WATERS WEST OF CHOKOLOSKEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC
643 
WHUS72 KKEY 101533
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 AM EST WED DEC 10 2014

GMZ031-101645-
/O.CAN.KKEY.SC.Y.0043.000000T0000Z-141210T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
1033 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY HAS BEEN CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL
CRAFT ADVISORY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION
ACROSS FLORIDA BAY UNTIL WINDS SUBSIDE LATER THIS AFTERNOON


$$

GMZ032>035-042>044-052>055-072>075-102200-
/O.EXT.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1033 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...
AFTERNOON...

* WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS
  TO 25 KNOTS WILL PREVAIL THROUGH THIS AFTERNOON CROSS THE AFFECTED
  COASTAL WATERS OF THE FLORIDA KEYS. NORTHEASTERLY SWELLS AS HIGH AS
  7 FEET WILL CONTINUE ACROSS THE FLORIDA STRAITS SOUTHEAST OF THE
  UPPER KEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
081 
WHUS72 KKEY 101749
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1249 PM EST WED DEC 10 2014

GMZ032>035-042>044-101900-
/O.CAN.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1249 PM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL
CRAFT ADVISORY. THE COMBINATION OF A RAPIDLY LOOSENING PRESSURE GRADIENT AND
A NORTH TO NORTHEASTERN LOW LEVEL TRAJECTORY HAS ALLOWED FOR WINDS TO
DECREASE RATHER QUICKLY LATE THIS MORNING UP TO THE NOON
HOUR...THEREFORE HAVE TAKEN DOWN THE SMALL CRAFT ADVISORY ACROSS
THESE WATERS.  


$$

GMZ052>055-072>075-102200-
/O.CON.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1249 PM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE
  FLORIDA STRAITS THROUGH MID AFTERNOON...BEFORE WINDS DECREASE BY
  LATE. NORTHEASTERLY SWELLS AS HIGH AS 7 FEET WILL CONTINUE ACROSS
  THE FLORIDA STRAITS SOUTHEAST OF THE UPPER KEYS THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
702 
WHUS72 KKEY 102116
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EST WED DEC 10 2014

GMZ052>055-072>075-102230-
/O.CAN.KKEY.SC.Y.0043.000000T0000Z-141210T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
416 PM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT FOR THE STRAITS OF FLORIDA.
HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AS NORTH WINDS
OF 15 TO 20 KNOTS AND SEAS UP TO 6 FEET ARE EXPECTED IN THE GULF
STREAM.

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 3:05 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 9, 3:05 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
305 PM EST TUE DEC 9 2014

.DISCUSSION...
.CURRENTLY...

WHAT WAS A VERY CONVOLUTED CONUS SURFACE PATTERN 24 HOURS AGO HAS
CONSOLIDATED INTO TWO DISCRETE MAIN FEATURES... A 1000MB LOW OFF THE
NEW JERSEY COASTLINE AND A 1033MB RIDGE THAT IS RAPIDLY BUILDING INTO
THE GREAT LAKES REGION. CLOSER TO HOME...WATER VAPOR IMAGERY IS
SHOWING TWO MAIN AREAS OF SUBSIDENT DRY AIR. ONE DIRECTLY OVER THE
KEYS AND SOUTH FLORIDA...AND ONE OVER THE FLORIDA PANHANDLE. A MODEST
AMOUNT OF VERTICAL MOISTURE IS CURRENTLY BEING SQUEEZED BETWEEN THE
TWO FEATURES...AND THEY ARE SET TO LIKELY COMBINE IN THE NEXT FEW
HOURS. SKIES ARE MOSTLY CLOUDY ACROSS THE SERVICE AREA...AND CLOUD
COVER UPSTREAM TO THE NORTH IS ONLY MORE DENSE THAN NEAR THE ISLANDS.
WINDS ARE STRONGEST OVER THE WESTERN WATERS...WHERE PULASKI SHOAL HAS
BEEN WAFFLING JUST BELOW 20 KNOTS FOR THE PAST HOURS. ISLAND WINDS
REMAIN NEAR 15 MPH AND GUSTY...AND TEMPERATURES ACROSS THE KEYS HAVE
STRUGGLED TO NEAR 70 IN MOST LOCATIONS DUE TO THIS BRISK NORTHERLY
FLOW AND MOSTLY CLOUDY SKIES. KBYX RADAR AT THIS TIME SHOWS ONLY
FALSE ECHOS...EXCEPT FOR SOME POSSIBLE SPRINKLES OVER THE GULF WATERS
EMBEDDED IN THE MOST DENSE OF THE OPEN CELL STRATOCUMULUS DECKS.

.FORECAST...
ON THE LARGE SCALE...A NORTHEAST LOW PRESSURE SYSTEM WILL BECOME
BROAD AND LESS INTENSE AS IT REMAINS STATIONARY OVER SOUTHEASTERN
CANADA BY FRIDAY. AS THIS LOW SPINS AND GRADUALLY LIFTS
NORTH...DIFFUSE SURFACE HIGH PRESSURE WILL BUILD IN ACROSS THE GULF
OF MEXICO BRINGING A RATHER RAPID TRANSITION TO A LIGHTER WIND
PROFILE. TO ACCOUNT FOR SOME UNCERTAINTY...THIS FORECAST PACKAGE
WILL GRADUALLY STEP THE WINDS DOWN THROUGH THURSDAY...BUT OVERNIGHT
LIGHT AND VARIABLE WINDS MAY DEVELOP MORE QUICKLY THAN THAT.

A PROLONGED PERIOD OF HETEROGENEOUS TEMPERATURES IS EXPECTED
THROUGH THIS WEEK ACROSS THE KEYS. THE ZONE FORECAST TEXT PRODUCT WAS
NECESSARILY SPLIT AT CRAIG KEY ON ACCOUNT OF THIS FACT. THE COOLER
TEMPERATURES WILL BE FOUND CLOSER TO FLORIDA BAY AND THE FLORIDA
MAINLAND WHERE COOLER WATERS WILL ALLOW LOWER TEMPERATURES TO
PREVAIL...AND OCCASIONAL DECOUPLING OF WINDS COULD LEAD TO MODEST
RADIATIVE COOLING. REGARDLESS OF THESE DIFFERENCES...BELOW NORMAL
TEMPERATURES...PARTICULARLY OVERNIGHT LOWS...ARE EXPECTED THROUGH AT
LEAST FRIDAY ACROSS THE ISLAND CHAIN.

SKIES WILL GRADUALLY BECOME PARTLY CLOUDY OVERNIGHT AND INTO EARLY
WEDNESDAY...BUT A PERSISTENT MOIST SUBSIDENCE INVERSION AROUND 925
MB. BRINGS INTO SERIOUS QUESTION HOW CLEAR WE ARE GOING TO BE THROUGH
THE PERIOD. MINOR CHANGES WERE MADE TO THE SKY GRIDS AND TEXT
FORECASTS...BUT FUTURE TRENDS MAY NEED TO BE ADJUSTED. MID AND UPPER
LEVEL DRY AIR WILL KEEP RAIN CHANCES AT MINIMAL LEVELS HOWEVER
THROUGH THE PERIOD. ANY SHOWERS THAT DO FORM WILL LIKELY BE OVER THE
WARMER STRAITS OF FLORIDA AND OF THE SHALLOW VARIETY.

&&

.MARINE...
A COMPLICATED MARINE PATTERN IS IN PLACE. WHILE LIGHTER WINDS WILL BE
FOUND TONIGHT IN THE LEE OF THE FLORIDA MAINLAND...HIGHER SEAS WILL
STILL BE FOUND IN THESE AREAS ON ACCOUNT OF CONTINUALLY DISTURBED
PATTERN OVER THE WESTERN ATLANTIC FROM THE PAST FEW DAYS. THESE
NORTHEASTERLY SWELLS WILL COMBINE WITH NORTH-NORTHWESTERLY WIND WAVES
TO CREATE CONFUSED SEAS IN THAT AREA. THE WESTERN WATERS ON THE OTHER
HAND WILL CONTAIN THE MOST DENSE PRESSURE GRADIENTS TONIGHT...AND THE
MOST INTENSE WINDS. WIND WAVES IN THESE AREAS WILL BUILD SHARPLY
MAINLY IN THE LOCAL AREA BUT A FEW RESIDUAL SWELLS MAY BE MOVING
ACROSS THE REGION THROUGH WEDNESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH AT
LEAST WEDNESDAY MORNING. SUSTAINED NORTHWEST TO NORTH WINDS NEAR 20
KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL DECREASE TO
NEAR 15 KNOTS WEDNESDAY MORNING.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1948...THE HIGH
TEMPERATURE IN KEY WEST WAS 85 DEGREES. THIS SET THE DAILY RECORD
FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 9TH...A
RECORD WHICH STILL STANDS 66 YEARS LATER. TEMPERATURE RECORDS AT KEY
WEST DATE BACK TO 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....BS
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 9, 4:28 AM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EST TUE DEC 9 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-101100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
428 AM EST TUE DEC 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT IN THE OFFSHORE GULF
WATERS DUE TO STRENGTHENING NORTHERLY WINDS...AND MAYBE IN THE FAR
EASTERN ATLANTIC STRAITS DUE TO LINGERING LONG PERIOD SWELLS WITH THE
STRENGTHENING NORTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY LINGER WEDNESDAY MORNING IN THE OFFSHORE
GULF WATERS AND EASTERN STRAITS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.